MAUDE Adverse Event Report: XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE

XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Catalog Number F30000162
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Output Problem (3005); Insufficient Device Problem Information (3190); No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility reported that for several months now, perfusionists at (b)(6) hospital in (b)(6) have been reporting about a backflow detection problems on the novalung console, serial (b)(6).This incident causes the pump to accelerate to compensate for a false backflow detected on the console.The country complaint administrator retrieved the machine log files confirming the problem.There was no indication of patient serious injury.The complaint sample was available for product investigation.
 
Event or Problem Description
A user facility reported that for several months now, perfusionists at (b)(6) hospital in (b)(6) have been reporting about a backflow detection problems on the novalung console, serial (b)(6).This incident causes the pump to accelerate to 10,000 rpm to compensate for a false backflow detected on the console.The country complaint administrator retrieved the machine log files confirming the problem.Upon follow-up, it was reported this event occurred one to two times during support but was not a systematic issue.Associated console alarms included #114 (backflow detected - zero flow activated) and # 221 (blood flow too low).An exchange of the flow sensor alleviated the issue.It was confirmed that there was no resulting patient serious injury.The complaint sample remains available for product investigation.However, the manufacturer is awaiting receipt of the complaint sample.
 
Additional Manufacturer Narrative
Additional information: b5.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Additional information: b5, d9, h3 plant investigation: non-conformity was not observed during manufacturing process.Final inspection resulted with conformity.Repair history of the console showed no related repairs.The flow sensor was received for evaluation.No external visible damage to the sensor was noted.The sensor was tested on a testing console.No malfunction of the flow measurement could be observed.The flow measurement was compared with another flow sensor connected to a second console.During a test run of approximately 14 hours, no malfunction or deviation of the flow measurement was observed.The machine files showed that the console detected a backflow and issued alarm #114 when a negative flow was measured.The data does not indicate any malfunction of the console.The data showed that after zeroing of the flow sensor, a negative and varying flow was measured while the pump was inactive or at zero rpm.It is possible that the sensor was zeroed while there was still a flow.Reportedly, the issue resolved after the flow sensor was replaced, however, no defect or malfunction could be detected in the flow sensor.
 
Event or Problem Description
A user facility reported that for several months now, perfusionists at henri mondor hospital in créteil have been reporting about a backflow detection problems on the novalung console, serial (b)(6).This incident causes the pump to accelerate to 10,000 rpm to compensate for a false backflow detected on the console.The country complaint administrator retrieved the machine log files confirming the problem.Upon follow-up, it was reported this event occurred one to two times during support but was not a systematic issue.Associated console alarms included #114 (backflow detected - zero flow activated) and #221 (blood flow too low).An exchange of the flow sensor alleviated the issue.It was confirmed that there was no resulting patient serious injury.The complaint sample was received for product investigation.

Brand Name
NOVALUNG CONSOLE (LINUX BOARD)
Common Device Name
EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Manufacturer (Section D)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
Manufacturer (Section G)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM   74076
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22813973
Report Number3012172416-2025-00078
Device Sequence Number8703530
Product Code QJZ
UDI-Device Identifier04057224902043
UDI-Public04057224902043
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF30000162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/25/2025
12/16/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/04/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XLUNG KIT 230.; XLUNG KIT 230.; XLUNG KIT 230.
Patient SexUnknown